MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER
Model Number CQ7574
Medical Device Problem Codes Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest pta dilatation catheter was received for evaluation.During visual evaluation, no anomalies were noted to the luers, bifurcate or glue fillets.During functional evaluation, an in-house presto inflation device was used to inflate the balloon to 24 atm and water was noted leaking from the balloon at the distal tip.The balloon fibers were stripped and a cut was noted to the inner guidewire lumen under the marker band.No other functional testing was performed.Therefore, the investigation is confirmed for the reported leak and identified material cut as a cut was noted to the inner guidewire lumen under the marker band from which water was leaking.A definitive root cause for the reported leak and identified material cut could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 06/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the connection between the balloon and catheter allegedly leaked air.The procedure was completed by using another device.There was no reported patent injury.

Brand Name
CONQUEST
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15713116
Report Number2020394-2022-00858
Device Sequence Number12412417
Product Code DQY
UDI-Device Identifier00801741062995
UDI-Public(01)00801741062995
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQ7574
Device Catalogue NumberCQ7574
Device Lot NumberREFU1832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Initial Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale